Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 4, 2011, 4:55 PM EDT for 6 counties in Kentucky. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 4:55 PM EDT (20:55 UTC)
- Expired
- Apr 4, 2011, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:00 PM EDT | TSTM WND DMG | 6 Nw London, KY | NUMEROUS TREES AND POWERLINES DOWN NEAR HAWK CREEK |
| Apr 4, 5:04 PM EDT | TSTM WND DMG | 4 N London, KY | TRAMPOLINE BLOWN INTO POWERLINES. |
| Apr 4, 5:12 PM EDT | NON-TSTM WND DMG | Annville, KY | A FEW TREES WERE BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS53 KJKL 042055
SVRJKL
KYC051-109-125-189-199-203-042130-
/O.NEW.KJKL.SV.W.0035.110404T2055Z-110404T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LUNER...OR 8 MILES
SOUTH OF MOUNT VERNON...AND MOVING EAST AT 60 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOORES CREEK...GREENMOUNT...PEOPLES AND MCWHORTER AROUND 505 PM
EDT.
ROYRADER...DATHA...GREEN HILL AND BENGE AROUND 510 PM EDT.
MALCOMB...HIGH KNOB...SHEPHERDTOWN AND EGYPT AROUND 515 PM EDT.
SACKER GAP...CHESTNUTBURG AND BURNING SPRINGS AROUND 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB AND ALGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3734 8434 3740 8355 3739 8355 3729 8355
3727 8353 3720 8352 3718 8355 3716 8433
TIME...MOT...LOC 2056Z 266DEG 53KT 3726 8420
WIND...HAIL 70MPH 0.88IN
$$
GREIF2 follow-up statements
694
WWUS53 KJKL 042108
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT MON APR 4 2011
KYC199-203-042118-
/O.CAN.KJKL.SV.W.0035.000000T0000Z-110404T2130Z/
ROCKCASTLE KY-PULASKI KY-
508 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PULASKI
AND SOUTHEASTERN ROCKCASTLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3717 8415 3735 8411 3740 8355 3729 8355
3727 8353 3720 8352 3718 8355
TIME...MOT...LOC 2108Z 266DEG 53KT 3727 8398
$$
KYC051-109-125-189-042130-
/O.CON.KJKL.SV.W.0035.000000T0000Z-110404T2130Z/
JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY-
508 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAUREL...NORTHERN CLAY...SOUTHERN OWSLEY AND SOUTHERN JACKSON
COUNTIES UNTIL 530 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR PEOPLES...OR 10 MILES NORTH
OF LONDON...MOVING EAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
OLIN...CRAWFORD...ANNVILLE...ROYRADER...SETTLE STORE...LARUE...
BENGE...WELCHBURG...MILDRED...DATHA...FOGERTOWN...TYNER...EGYPT...
ZEKES POINT...GRACE...HERD...SHEPHERDTOWN...MAULDEN...MALCOMB AND
SIDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3717 8415 3735 8411 3740 8355 3729 8355
3727 8353 3720 8352 3718 8355
TIME...MOT...LOC 2108Z 266DEG 53KT 3727 8398
WIND...HAIL 70MPH 0.88IN
$$
ABE191
WWUS53 KJKL 042131
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
531 PM EDT MON APR 4 2011
KYC025-051-109-125-131-189-193-042141-
/O.EXP.KJKL.SV.W.0035.000000T0000Z-110404T2130Z/
BREATHITT KY-JACKSON KY-OWSLEY KY-PERRY KY-CLAY KY-LAUREL KY-
LESLIE KY-
531 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LESLIE...
NORTHEASTERN LAUREL...NORTHERN CLAY...EXTREME WEST CENTRAL PERRY...
SOUTHERN OWSLEY...SOUTHERN JACKSON AND EXTREME SOUTHWESTERN BREATHITT
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3717 8415 3735 8411 3740 8355 3729 8355
3727 8353 3720 8352 3718 8355
TIME...MOT...LOC 2108Z 266DEG 53KT 3727 8398
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:06 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 4, 2:06 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 206 PM EDT MON APR 4 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED SURFACE ANALYSIS AS OF 1730Z HAS THE COLD FRONT JUST CROSSING INTO WESTERN KENTUCKY WITH THE ASSOCIATED LINE OF STORMS QUICKLY APPROACHING I-75 WITH ONSET IN JUST 1 TO 2 HOURS. WINDS REMAIN STRONG OUT OF THE SOUTHWEST AT 25 TO 30 KNOTS. CONTINUING WITH A 3 PM TO 4 PM TIMING FOR CROSSING INTO THE JKL COUNTY WARNING AREA. AT THIS TIME...THERE IS STILL SOME PEAKS OF SUN IN OUR EASTERN CWA. THIS HAS ALLOWED SOME INSTABILITY TO DEVELOP ACROSS THE AREA FAVORABLE FOR SOME INTENSIFICATION TO THE APPROACHING LINE OF STORMS. THEREFORE...WE ARE STILL LOOKING AT STRAIGHT LINE WINDS WITH HEAVY RAIN AND ISOLATED TORNADOES. SOME GOOD SHEAR WILL BE PRESENT THIS LATE AFTERNOON AND EVENING SO THE TORNADO THREAT CAN'T BE RULED OUT. HOWEVER...GIVEN THE NO SO ABUNDANT INSTABILITY...EXPECT THE STRONGER STORMS TO BE EARLIER IN THE DAY. WITH PWATS OF 1.2 TO 1.4 APPROACHING THE AREA...SOME QUICK HEAVY RAINS WILL STILL BE LIKELY. THIS STORMS WILL HAVE THE CAPABILITY OR PRODUCING AROUND AN INCH OF QPF ACROSS THE AREA. TONIGHT INTO TUESDAY...SHORT TERM MODELS INDICATE FRONTAL PASSAGE AROUND 03Z WITH WINDS SLACKING OFF SHORTLY AFTER. WHILE SOME SHOWERS WILL STILL BE AROUND BEHIND THE FRONT...THINK THERE WILL BE A DEFINITE ENDING TO PRECIP BY TUESDAY NOON. .LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS THROUGH THE MEDIUM RANGE AND LONG TERM PORTION OF THE FORECAST CONTINUE TO BE IN DECENT AGREEMENT ALOFT ADVERTISING A PATTERN CHANGE THAT WILL FAVOR RIDGING IN THE SOUTHEAST AND TROUGHING TO THE WEST. AS SUCH...THE EASTERN TROUGH WILL LIFT NORTHEAST ON WEDNESDAY ALLOWING THE PATTERN TO FLATTEN AND BECOME MORE RIDGE-LIKE OVER THE MIDWEST AND EAST TO THE TENNESSEE VALLEY. THE RIDGE THEN HOLDS ITS OWN OVERHEAD INTO THURSDAY BEFORE AMPLIFYING AND STRENGTHENING LOCALLY IN RESPONSE TO A LARGE TROUGH DIVING INTO THE GREAT BASIN OUT WEST. AT THIS POINT THE MODEL AGREEMENT STARTS TO WANE WITH THE GFS TAKING A BATCH OF ENERGY OUT AHEAD OF THE WESTERN TROUGH AND INTO THE MIDWEST...THURSDAY NIGHT AND INTO THE FIRST PART OF FRIDAY...THAT WILL FLATTEN THE NORTHERN EXTENT OF THE RIDGE WHILE THE ECMWF KEEPS THIS ENERGY AND ITS AFFECT ON THE RIDGE MUCH LESS SUBSTANTIAL. AS THE MAIN TROUGH SETTLES DEEP INTO THE WESTERN UNITED STATES...ENERGY PACKETS WILL SWEEP NORTHEAST THROUGH THE PLAINS AND INTO THE OHIO VALLEY JUST ABOVE THE RIDGE LATER FRIDAY AND INTO SATURDAY. THE RIDGE SHOULD PROVIDE SOME MODICUM OF PROTECTION FROM CONVECTION THROUGHOUT EAST KENTUCKY INTO THE WEEKEND...BUT ON THE FLIP SIDE ITS NORTHERN EXTENT WILL ALSO SERVE AS A FOCUS FOR POTENTIAL MCS ACTIVITY...ANY OF WHICH COULD BRUSH SOUTH AND INTO EAST KENTUCKY. LATER INTO THE WEEKEND THE UPPER TROUGH TO THE WEST WILL START TO WORK ITS WAY EAST AND LIKEWISE SEND MORE ENERGY INTO THE OHIO VALLEY. THIS TROUGH IS MORE PROGRESSIVE IN THE LATEST GFS THAN THE PREFERRED EARLIER ECMWF. FOLLOWING THE SLOWER SOLUTION...THE UPPER RIDGE SHOULD HOLD OVER EAST KENTUCKY INTO MONDAY...THOUGH THE TROUGH WILL LIKELY BE IMPINGING ON THE AREA BY THE END OF THE FORECAST...MONDAY. FOR THE FIRST PART OF THE FORECAST...ESSENTIALLY TUESDAY NIGHT THROUGH THE REST OF THE WORK WEEK...HAVE GONE WITH AN EVENLY BLENDED SOLUTION FROM THE GFS AND ECMWF FOLLOWED BY A LARGER LEAN TOWARD THE ECMWF FOR THE WEEKEND AND INTO NEXT MONDAY. SENSIBLE WEATHER WILL FEATURE A WARM AND LATE SPRING-LIKE PATTERN WITH A DIURNAL COMPONENT TO POP CHANCES FOR THE LATTER PART OF THE FORECAST AS MOST SYNOPTIC FEATURES WILL BE JUST NORTH OF THE AREA. A BROAD AREA OF HIGH PRESSURE MOVES INTO THE SOUTHEAST PORTION OF THE NATION ON WEDNESDAY WHILE THE STORM TRACK AND A DEVELOPING BOUNDARY WILL BE FOUND FURTHER TO THE NORTH...CLOSER TO THE GREAT LAKES. A PASSING SFC WAVE SHOULD MOVE OFF TO THE NORTHEAST WITH LITTLE IMPACT TO THE AREA OTHER THAN AN INCREASE IN CLOUDS INTO THURSDAY MORNING. BY MIDDAY THURSDAY THE SOUTHEAST HIGH WILL HAVE WEAKENED AND MOVED EAST ALLOWING FOR A RETURN FLOW OF MOISTURE TO MOVE INTO THE OHIO VALLEY AND WESTERN TENNESSEE VALLEY. AT THE SAME TIME...GENERAL LOW PRESSURE OVER THE UPPER MIDWEST WILL KEEP THE THREAT OF CONVECTION MAINLY NORTH AND WEST OF THE CWA FOR THE BULK OF THE DAY THURSDAY... THOUGH A DEVELOPING WARM FRONT WILL BE MOVING INTO THE AREA BY FRIDAY MORNING AND WARRANTS A SMALL CHANCE OF CONVECTION. IN THE WARM AND UNSTABLE ENVIRONMENT SOUTH OF THIS STRENGTHENING BOUNDARY...MAINLY DIURNALLY DRIVEN...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE WEEKEND. EVEN SO...THE BULK OF THE AREA WILL PROBABLY STAY DRY...EXCEPT IF A DECENT MCS IS ABLE TO DEVELOP AND IGNORE THE MEAGER PROTECTION OFFERED BY THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE. SINCE MCS ACTIVITY IS HARD TO TIME THIS FAR OUT IN THE FORECAST HAVE HAD TO RELUCTANTLY INCLUDE LOW CHANCE POPS THROUGH MUCH OF THE LATTER PART OF THE EXTENDED. LATER ON FOR SUNDAY NIGHT AND INTO MONDAY...THE EASTWARD DRIFTING UPPER TROUGH WILL SPAWN A SFC LOW OVER THE UPPER MIDWEST...AND A COLD FRONT FROM THIS MAY THREATEN THE AREA ON MONDAY. WITH CONFIDENCE IN THIS SPECIFIC SOLUTION RATHER LOW WILL MAINTAIN A SMALL CHANCE OF CONVECTION AND TEMPERATURES ON THE WARM SIDE OF NORMAL. FOR TEMPERATURES...GENERALLY CONCURRED WITH THE NUMBERS FROM HPC AND ADDED MAINLY TERRAIN BASED ADJUSTMENTS TO THEM AT NIGHT... ANTICIPATING A FAIRLY NORMAL RIDGE TO VALLEY TEMPERATURE SPLIT EACH NIGHT. AS FOR POPS...CONTINUED TO UNDERCUT THE MEX NUMBERS UNTIL THERE APPEARS MORE DEFINITIVE AGREEMENT ON THE SUB SYNOPTIC FEATURES THAT WOULD AFFECT THE TIMING AND PLACEMENT OF CONVECTION THROUGH THE WEEKEND. && .AVIATION.../18Z TO 18Z/ WINDS ACROSS THE AREA WERE OUT OF THE SOUTHWEST AND GUSTING TO 25 TO 30 KNOTS AS OF 16Z. THE COLD FRONT WAS STILL OUT WEST JUST CROSSING THE IL/KY STATE LINE WITH A LINE OF THUNDERSTORMS SLIGHTLY AHEAD OF THE FRONT INTO WESTERN KY AND CENTRAL IN. STILL EXPECTING INCREASE IN WINDS ASSOCIATED WITH THE PREFRONTAL TROUGH AND LINE OF STORMS BY 18Z TO 20Z. THEREFORE...EXPRESSED THAT IN THE TAFS WITH A SLIGHTLY SOONER ARRIVAL TIME FOR LOZ AND SME. PRETTY MUCH MVFR AND IFR CONDITIONS WILL LAST THROUGH THE EVENING AND TONIGHT WITH SHOWERS AND THUNDERSTORMS. FRONTAL PASSAGE WILL OCCUR BY 03Z TONIGHT WITH THE ASSOCIATED WIND SHIFT. VFR CONDITIONS SHOULD RETURN TO THE AREA BETWEEN 12Z AND 14Z. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SHALLENBERGER LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 4, 3:34 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 334 PM EDT MON APR 4 2011 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-120- 052245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...PIKEVILLE 334 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS EVENING. KYZ088-118-052245- HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 334 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOUTH WINDS WILL GUST UP TO 50 MPH THIS EVENING ON EXPOSED HIGH ELEVATION RIDGES...AND UP TO 45 MPH IN THE VALLEYS THIS EVENING. THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS EVENING. AR/SHALLENBERGER
In the hours before
Special weather statement, Apr 4, 3:46 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 346 PM EDT MON APR 4 2011 KYZ058>060-068-069-106-108-111-042030- MENIFEE-POWELL-ESTILL-ROCKCASTLE-MORGAN-WOLFE-LEE-JACKSON- 346 PM EDT MON APR 4 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT MONDAY AFTERNOON... WESTERN MORGAN... MENIFEE... POWELL... WOLFE... ESTILL... LEE... NORTHERN JACKSON AND ROCKCASTLE. AT 345 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 9 MILES NORTHWEST OF BOONE...OR 8 MILES WEST OF BEREA...MOVING NORTHEAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHIRLEY AROUND 350 PM EDT...WINSTON AROUND 355 PM EDT...WISEMAN CROSSING STATION AROUND 400 PM EDT...HARDWICK AROUND 405 PM EDT...AND ROSSLYN AROUND 410 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR EASTERN KENTUCKY. GREIF
Local storm report, Apr 4, 4:01 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 W MYRA 37.29N 82.65W
04/04/2011 E1.00 INCH PIKE KY EMERGENCY MNGR
HAIL FELL AT MARSHALL/S BRANCH OF LONG FORK.
&&
JCARICOSpecial weather statement, Apr 4, 4:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT MON APR 4 2011 KYZ044-050>052-060-104-106-042100- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-MORGAN- 423 PM EDT MON APR 4 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT MONDAY AFTERNOON... SOUTHEASTERN FLEMING... ROWAN... EASTERN BATH... ELLIOTT... EAST CENTRAL MONTGOMERY... NORTHERN MORGAN AND NORTHERN MENIFEE. AT 422 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR PEELED OAK...OR NEAR OWINGSVILLE...MOVING EAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDLAND AROUND 430 PM EDT...COGSWELL AROUND 435 PM EDT...LICK FORK AROUND 440 PM EDT...LYTTEN AROUND 445 PM EDT...AND LYTTEN AROUND 450 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR EASTERN KENTUCKY. GREIF
Local storm report, Apr 4, 4:28 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FUNNEL CLOUD NANCY 37.07N 84.75W
04/04/2011 PULASKI KY PUBLIC
EVENT OCCURRED BETWEEN 320 AND 350 PM.
&&
JCARICOLocal storm report, Apr 4, 4:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL PULASKI 37.21N 84.64W
04/04/2011 E1.00 INCH PULASKI KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Apr 4, 4:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND DMG FLEMING-NEON 37.19N 82.70W
04/04/2011 LETCHER KY PUBLIC
METAL FRAME CAR PORT PICKED UP BY HIGH WINDS BLOWN INTO A
POWER LINE.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:06 PM EDT | Wind Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 23 more | 23 hr |
| Apr 4, 3:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 41 min |
| Apr 4, 3:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 37 min |
| Apr 4, 3:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 49 min |
| Apr 4, 4:01 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 44 min |
| Apr 4, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 43 min |
| Apr 4, 4:34 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| Apr 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 51 min |
| Apr 4, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 49 min |
| Apr 4, 4:41 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Wayne, Whitley | 34 min |
| Apr 4, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Powell and 1 more | 51 min |
| Apr 4, 4:58 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 47 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 27 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 4, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 53 min |
| Apr 4, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 43 min |
| Apr 4, 5:35 PM EDT | Tornado Warning | JKL | Knott, Leslie, Perry | 40 min |
| Apr 4, 5:40 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin, Morgan, Wolfe | 50 min |
| Apr 4, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 59 min |
| Apr 4, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 42 min |
| Apr 4, 6:08 PM EDT | Tornado Warning | JKL | Floyd, Knott, Pike | 52 min |
| Apr 4, 6:09 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 2 hr |
| Apr 4, 6:14 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 119 min |
| Apr 4, 6:16 PM EDT | Tornado Warning | JKL | Floyd, Knott, Martin, Pike | 44 min |
| Apr 4, 6:39 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 94 min |
| Apr 4, 6:39 PM EDT | Tornado Warning | JKL | Pike | 36 min |
| Apr 4, 6:52 PM EDT | Flash Flood Warning | JKL | Pulaski | 82 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.